Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Diagnosed with PTB, taken medicines for a short time. Can I restart them?

Hi, I was diagnosed with PTB a year ago and so i was instructed by the doctor to take fixcom 4, 2 tabs, twice daily, however, i only took the medications for a month and a half. its been 9 months now since i last took the medications, i feel well but i still wanna know if i need to get back on my medications. Thanks and Godbless.
Asked On : Thu, 21 Jun 2012
Answers:  2 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
  User's Response

It is always desirable to complete TB treatment as defaults lead to increased chances of relapse in future and also of drug resistance which is very difficult to treat.

However you are in a tricky situation. You claim to be all right. I would suggest you to undergo thorough testing (at least sputum test and X-ray chest) to confirm if your TB is really inactive. If so, wait and watch for any warning symptoms of relapse. If unsure/ detected to have active TB, you will need a re-treatment regimen with 5 drugs (including 60 injections of streptomycin) and for 8 month duration.

-Dr. Tushar
Answered: Sat, 14 Jul 2012
Pulmonologist Dr. Gurpreet Narula's  Response
hello Ralph

thanks for giving us an opportunity to help you

since you had already left treatment for 9months and feeling well, there is no reason to start medications again. about 25% of tb patients heal by themselves. to be sure of the healing process, i would advise you to get a chest x-ray and sputum for AFB(acid fast bacilli) done. in case of an abnormal test, you must restart the therapy again, else no need. proper treatment cures tuberculosis completely but incomplete treatment is harmful for you, your family and community.

wish you a good health

Dr. Gurpreet Narula
Answered: Thu, 12 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor